Jump to content

I need to be in control of my treatment!


Recommended Posts

Every time I did things "their way" a disaster would happen. They all want me to be on a mood stabilizer like lithium, Depakote, or Tegretol, Lamictal or even Zyprexia (yah! I'm already too fat and diabetic). My #1 problem is hypomania irritability. NO depression. I've taken a vacation from my pdoc, and got myself feeling very good on my own and this is what I'm taking:

150 Seroquel at night

30 mg Temezepam at night to sleep

2 - 1 mg clonezepam during the day

I just need a *tad bit* of something else to take the edge off the irritability more during the day. I cannot, repeat, cannot take lithium (causes digestive motility problems in me severely); Depakote (been toxic and hospitalized); Tegretol (my liver can't handle it); Lamictal sends me into hypomania/dysphoria. The docs want to push these drugs on me instead of letting me find out what works best for my body/mind. 1 mg of Risperdal works for me, but isn't it something horrible to take both Seroquel and Risperdal?

I feel like I'm *this close* to finally finding a combination perfect for me. I feel good because I did it myself, however, my pdoc insists that I "can't do it myself"!

Is there anything else I can take to tone down the irritability more? They won't give me more benzos. I think that a mico-management of clonezepam (such as 4 per day) would do it, but they won't let me. (I'm dying of diabetic complications - I'm not about to die from addiction!) Any ideas for me on how to close this deal?

Link to comment
Share on other sites

Some ideas that come to mind are trileptal (it's supposd to have less side effects thatn Tegretol), Neurontin, Gabatril or Lyrica.

Gabapentin/Neurontin helps tone down anxiety and irritability for me.

Trileptal seems to do nothing on me at the high risk of extra liver problems (I already have liver problems from meds). I've never heard of Lyrica.

Neurontin is one possibility, if it works on irritability, because I need something for neuropathy pain, too. Maybe I could kill two birds with one stone. Is it expensive/cheap? Thanks!

I think the combining of APs means increased risk of shit like TD, but I've got a feeling you could take both, especially at the lower doses. I'd bring it up and see what's what.

Yes I agree. Except I can tell when the Risperdal is wearing off. Is it short acting or something? Because I can tell my mind starts shifting around differently when it's wearing off. I think I am prone to racing thoughts and Risperdal helps that in me. It does seem to help the anxiety a little too.

I just do not want any more of this "killing a fly with a bulldozer stuff" that the pdocs like to do.

Link to comment
Share on other sites

Yes, neurontin might help your pain. It has virtually eliminated my lower back pain (I have spondilolisthesis) which was a nice bonus for me.

Unfortunately it is expensive, especially because you will probably need a high dose for agitation. I take 2100 mg.

Lyrica is newer, also works on gaba and therefore should also help your neuro pain. There are threads about it around here somewhere.

Link to comment
Share on other sites

I would think that you could add a daytime Seroquel dose. This is essentially what my pdoc originally planned for me when I first saw her. The idea was to take a small dose at night, and then begin with a small dose during the day and increase it to level required depending on tolerance and leveling when symptoms are relieved.

Seroquel IS a mood stabilizer, as well as an AP and is FDA approved for both bipolar and Sz use.

So, it is perfectly reasonable to use it as such.

Glad things are improving for you!

a.m.

Link to comment
Share on other sites

Have you done topamax yet? It's helped a lot with my aggitation issues, finaly letting me go without seroquel. It has also been used for pain.

What about a bit more seroquel?

All three of the GABA analogs (neurontin, lyrica, gabatril) would be worth investigating as well.

Link to comment
Share on other sites

Have you done topamax yet? It's helped a lot with my aggitation issues, finaly letting me go without seroquel. It has also been used for pain.

What about a bit more seroquel?

All three of the GABA analogs (neurontin, lyrica, gabatril) would be worth investigating as well.

I have cost issues as I'm in the Medicare donut hole right now and paying 100%. Unless my doctor has samples of Topamax, I can't try it - also, when I complained at the dullness of lithium, he reminded me that Topamax is called Dopamax by some patients.

I can do the bit more of Seroquel, except my pill cutter can't seem to get me an exact amount. If I go over a certain amount - not sure, but it may be around 25 mg, then I BINGE which means death to me because I'm diabetic. I have to make sure I get to bed at night before the binging kicks in, after I take my Seroquel. The urge to eat is so strong with Seroquel that I've gotten up out of bed to eat. (It's gone by morning).

I'm thinking of trying the neurontin but it's expensive...I need more insurance. My medical needs have caused my husband and I to consider a technical divorce many times, but I would have to move out to get Medicaid and that's out of the question.

Link to comment
Share on other sites

I gained 100 pounds on seroquel, the main reason I had to quit taking it.

I was as dumb as a brick on topa for the first month but by six weeks I was back to normal.

Neurontin should be available in a generic now. That's one of the main reasons they put out Lyrica when they did. They held off on it so they wouldn't have exclusive rights to two competing products at the same time.

Link to comment
Share on other sites

  • 2 weeks later...

if seroquel makes you eat, then that's a really tough one. and you can tell when risperdal is running out...

i know the feeling. i take risp at night and am thinking of adding a morning dose to keep away that running out feeling.

being diabetic really complicates things, because of the sugar/eating issues. i had to get my sugar tested monthly and i ate like a pig on zyprexa. i gained 10lbs in a month and my sugar went up a bit (probably from all the dairy queen). something like that could kill you.

i've never taken the gaba analogues, but they sound promising. you could see if your doctor has samples of them to try them. i know VE loves topamax, and as a fellow topamax taker he's talked to me about it before, but i personally dislike it and am quitting it. it has its fans and people who hate it. i've taken it for 4 months, long enough to know what it does, and i just can't deal with the side effects. it makes me anxious and i can't sleep. nevermind being stupid and losing my hair. those are minor details!

the night seroquel is a good idea, but if it makes you eat then the day dose would be out of the question unless they come up with a magic cure for the munchies, and if they do, let me know right away because i'll go back to zyprexa right away!

loon

Link to comment
Share on other sites

if seroquel makes you eat, then that's a really tough one. and you can tell when risperdal is running out...

i know the feeling. i take risp at night and am thinking of adding a morning dose to keep away that running out feeling.

being diabetic really complicates things, because of the sugar/eating issues. i had to get my sugar tested monthly and i ate like a pig on zyprexa. i gained 10lbs in a month and my sugar went up a bit (probably from all the dairy queen). something like that could kill you.

i've never taken the gaba analogues, but they sound promising. you could see if your doctor has samples of them to try them. i know VE loves topamax, and as a fellow topamax taker he's talked to me about it before, but i personally dislike it and am quitting it. it has its fans and people who hate it. i've taken it for 4 months, long enough to know what it does, and i just can't deal with the side effects. it makes me anxious and i can't sleep. nevermind being stupid and losing my hair. those are minor details!

the night seroquel is a good idea, but if it makes you eat then the day dose would be out of the question unless they come up with a magic cure for the munchies, and if they do, let me know right away because i'll go back to zyprexa right away!

loon

You are so right - yeah, the eating can - and is - killing me slowly. Every night, unfortunately, I start anticipating my Seroquel dose because it makes eating SO DAMN PLEASURABLE.

Every night, I have to make the choice: do I at least try to sleep before the urge hits, or just give in? Cuz sometimes I'll go to sleep and other times I'll get up in a total stupor and binge anyway. (You know that Seroquel stupor you get if you don't go right to sleep!)

I'm trying to at least be a little smarter in my Seroquel binges; my favorite is to make warm tapioca pudding with sweetener like Splenda and use non-or-low fat milk. But it's still CARBS and CARBS are my enemy, being a diabetic.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...